Jul 08, 2008
This new box warning via FDA is something i've been aware of for some time in patients using ciprofloxaxin, levaquin (levofloxacin), Moxifloxacin (Avelox), ofloxacin (floxin), gatifloxacin (tequin), and i'm glad it'll be highlighted on labeling, showing it's increasing incidence:
risk of tendinitis and tendon rupture is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy. Physicians should advise patients, at the first sign of tendon pain, swelling, or inflammation, to stop taking the fluoroquinolone, to avoid exercise and use of the affected area, and to promptly contact their doctor about changing to a non-fluoroquinolone antimicrobial drug. Selection of a fluoroquinolone for the treatment or prevention of an infection should be limited to those conditions that are proven or strongly suspected to be caused by bacteria.
Read the complete MedWatch 2008 Safety Summary, including a link to the 'Information for Healthcare Professionals' page, at: